Sonati’s skin blisters

It all began innocuously enough on our long rambles at Auroville  (That’s yet another long overdue blog post). Sonati got scratched by a  thorn on her ankle. In Madras, she was limping a little, and Ani bought her some Band-Aids for the rest of her journey and I thought the matter closed. The boys and I returned to Thekambattu; she went to Bangalore and returned home a week later. By which time the cut had become a  blister and she was limping quite badly.

For the next five months, this blistered skin was always healing; yet always creeping to new places surrounding the original wound; or sometimes because of contact with the pus. It was  a really stressful time because various things kept happening which necessitated my being away; hence she would have to walk around precisely when she needed to let the scabs form properly etc.

The long-and short of it was that it was five months of this before I researched the Net and found that this could be a rare side effect of Amlodipine, the anti-hypertensive medicine that she was taking. Which brings us to an earlier story.

Sonati’s migraines and heavy-headedness spells moved from once in six months or so to once a month; and after a lot of Ayurvedic treatment, much of the external symptoms had disappeared but the Numbers (We had fallen into the measuring trap) were still very high. Regi in Sittilingi had given us 6 months to bring down the numbers; and we hadn’t managed that in 2 1/2 years. The Ayurved in Bangalore also said that we should perhaps have Allopathy for a  while and see if that helps.So we went down to Sittilingi and sometime about a year ago, she started on Amlodipine.

Cut to the present. We reduced the Amlodipine dose, found an immediate and dramatic improvement in the healing; checked with Regi and switched to Atenolol instead. The dramatic improvement continued for a week and then tailed off, and a new rash started spreading very fast all over the body. This was Rust Red which is an Atenolol side effect (again very rare: But if you are that 1 in 10,000, then what?)

By this time we felt it was best to travel to Bangalore. She is on Arjin (Ayurvedic anti-hypertensive medicine) and some homeopathy to help the skin heal and the skin is again drying and healing rapidly. Now we have to manage without Allopathy: What we have been psychologically averse to all these years, she is physically allergic to.

One point in our favour is that Sonati has been “menopausing” all these years; now she seems to have “menopaused”

(Moinati’s Internal medicine) Text books are horror stories of Adverse Drug reactions. And there are cases of Drug Dechallenge (stoppage of the reaction-causing drug) not being followed by withdrawal of the side-effects for a long time. So we are not out of the woods yet, but hopefully on the way out.

Advertisements

Tags: , , ,

2 Responses to “Sonati’s skin blisters”

  1. Srilata Says:

    Take care,Sonati! I hope you manage to crawl out of those “woods”.

    Srilu

  2. Pinky Brahama Choudhury Says:

    Lucky that you connected it to drug side effect! Check out for yoga asanas that help manage hypertension!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: